Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pill-taking technique?
Feb 18, 1998

This might sound like a stupid question, but what is the best way to take large pills like the big blue Viracept caplets? About once a week one of them goes down sideways, sticks in my throat, and up comes the pill plus my most recent meal. I have tried breaking them in half, but that doesn't seem to work any better. The rough edge sticks in my throat just like the whole pill. Is there any technique you can recommend to lessen this unpleasant occurence? The pills won't do me any good if I can't get them down, and vomiting is not exactly my favorite pastime. Thanks. BTW, why doesn't the company just make smaller pills?!?!?

Response from Dr. Gallant

You're not the only one with this problem. Many of my patients complain that Viracept was not designed with the human pharynx and esophagus in mind. Unfortunately, none of them has given me any tips on things that work for them. I'll post this and if anyone out there has any suggestions, I'll be happy to post them.

JG



Previous
Can Crixivan cause increased indirect bilirubin???
Next
Viracept Dosing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement